Have recently changed levothyroxine from morning to evening and wondered how long I need to wait before I see difference in how I feel

Hi I recently changed taking my meds from morning to evening as feeling really tired all the time and wondered if changing time I took thyroxine would make a difference.

Has been three days and havent noticed any thing yet! perhaps Im bieng too impatient! has anyone also changed there meds time and noticed a difference soon after?

Also I heard that taking levothyroxine with calcium can stop meds working is this true? is it just calcium supplements or milk? If anyone can help I would be grateful

Thanks

Corinne

9 Replies

oldestnewest
  • Hi Corrine! Thinking of making the same move to night-time meds but not taken the leap yet so not much help to you! However, quite a few members seem to have done so and I'm sure you'll have lots of info shortly! Calcium, including milk and milk products inhibit the uptake of levothyroxine

  • Hi

    Thanks hooper, I hope the change will work for you too. Thanks for the calcium info :)

    corinne

  • Hi

    I to have changed to nighttime it will be a week on Saturday but I feel. O difference yet, I feel the same.

  • Hi

    Lets hope wee will feel a difference soon x

  • Hi Corinne, forgot to add you need to wait 4 hours after taking levo before taking calcium foods and supplements.

    Good health to you!

  • Interested to read this as I almost always have a tea (with milk) shortly after taking Levothyroxine. Would this be affecting my uptake?

  • Yes it could be. Calcium can alter optimal absorption of Levo. It is also altered by heat - so a hot cup of tea or coffee with or shortly after taking your meds could effectively interfere with its absorption and you could be getting less than your prescribed amount. You could have it black (not as nice) but you need to wait at least an hour after meds before having it! Some members are switching to taking there levo at night to overcome this problem and actually finding they feel better for it.

  • I can't believe I was never told this by my GP or my endo, surely they know that it is very common for people to have tea in a morning?! Thanks to your advice I have stopped having anything within an hour of taking my tablets and will be speaking to my endo today about possibly switching to taking my tablets at night. Are there any downsides to taking them in the evening?

    Thank you.

  • I haven't switched myself yet, but would like to. I'm seeing a specialist on Friday and thought I'd get some advice first. The only downside I have come across reading on the forum is some people find it interferes with their sleep, while others say they sleep much better. We're all different. Some have reported having a slump in the afternoon around 3/4 o'clock too. Try looking up night time medicating on the forum. Take care.

You may also like...